Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 30, 2010, 1:42 PM EDT for 4 counties in Pennsylvania. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2010, 1:42 PM EDT (17:42 UTC)
- Expired
- Sep 30, 2010, 7:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 152 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 1:55 PM EDT | FLOOD | 1 Ne Lebanon, PA | BASEMENT FLOODING AT A RIDGE TOP HOUSE ON NORTHEAST SIDE OF TOWN. |
| Sep 30, 2:10 PM EDT | FLOOD | Millersville, PA | SMALL STREAM FLOODING CAUSED MILLERSVILLE UNIVERSITY TO CLOSE FOR THE DAY. A FEW DOWNED TREES AROUND CAMPUS. |
| Sep 30, 4:30 PM EDT | FLASH FLOOD | Campbelltown, PA | STREET FLOODING REPORTED IN THE VICINITY OF CAMPBELLTOWN. |
| Sep 30, 5:00 PM EDT | FLASH FLOOD | Tremont, PA | WIDESPREAD STREET FLOODING AND ROAD CLOSURES REPORTED IN TREMONT AND PINE GROVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 168 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 665 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
158
WGUS51 KCTP 301742
FFWCTP
PAC071-075-107-133-302330-
/O.NEW.KCTP.FF.W.0021.100930T1742Z-100930T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT THU SEP 30 2010
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN YORK COUNTY...
LANCASTER COUNTY...
LEBANON COUNTY...
SCHUYLKILL COUNTY...
* UNTIL 730 PM EDT...
* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS OF OVER 2 INCHES OF RAIN BETWEEN NOON AND
2 PM. THIS WILL LEAD TO SIGNIFICANT...FLASH FLOODING OVER EASTERN
YORK...LANCASTER...LEBANON AND SCHUYLKILL COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALLASTOWN...RED LION...AKRON...COLUMBIA...EAST PETERSBURG...
ELIZABETHTOWN...EPHRATA...LANCASTER...LEOLA...LITITZ...MANHEIM...
MILLERSVILLE...MOUNT JOY...NEW HOLLAND...WILLOW STREET...
ANNVILLE...CORNWALL...LEBANON...MYERSTOWN...PALMYRA...ASHLAND...
FRACKVILLE...MAHANOY CITY...MINERSVILLE...POTTSVILLE...SCHUYLKILL
HAVEN...SHENANDOAH...ST. CLAIR AND TAMAQUA.
ADDITIONAL VERY HEAVY RAIN OF 2 INCHES OR MORE IS LIKELY IN THE
WARNED AREA THROUGH LATE THIS AFTERNOON. THIS WILL RESULT IN RAPID
RISES IN WATER LEVELS...AND LIFE THREATENING FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4074 7577 4064 7599 4059 7602 4052 7624
4049 7642 4023 7603 3973 7615 3973 7665
4018 7663 4020 7658 4031 7662 4051 7661
4056 7654 4066 7670 4080 7632 4093 7625
4095 7619 4090 7599
$$
FORECASTER: LAMBERT/JUNG1 follow-up statement
176
WGUS71 KCTP 302111
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
511 PM EDT THU SEP 30 2010
PAC071-075-107-133-302330-
/O.CON.KCTP.FF.W.0021.000000T0000Z-100930T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
511 PM EDT THU SEP 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SCHUYLKILL...LEBANON...LANCASTER AND EASTERN YORK COUNTIES...
TRAINED WEATHER SPOTTERS...LOCAL LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS REPORTED NUMEROUS OCCURRENCES OF FLASH FLOODING
CLOSING ROADS ACROSS THE WARNED AREA. THE HARDEST HIT AREAS WERE
PORTIONS OF LANCASTER...LEBANON AND WESTERN SCHUYLKILL COUNTIES
WHERE AS MUCH AS 7 INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT. THE
RAIN...THAT HAS TEMPORARILY LIGHTENED UP ACROSS THE LOWER
SUSQUEHANNA VALLEY AND EAST CENTRAL MOUNTAINS WILL INCREASE IN
INTENSITY AGAIN EARLY THIS EVENING AS THE REMNANTS OF TROPICAL STORM
NICOLE MOVES NORTHWARD FROM EASTERN VIRGINIA. A FEW THUNDERSTORMS
WITH BRIEF TORRENTIAL RAIN AND STRONG WIND GUSTS COULD ALSO OCCUR.
THE FLASH FLOODING THREAT WILL INCREASE AGAIN EARLY THIS EVENING
ACROSS EASTERN YORK...LANCASTER...LEBANON AND SCHUYLKILL COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLASTOWN...
RED LION...AKRON...COLUMBIA...EAST PETERSBURG...ELIZABETHTOWN...
EPHRATA...LANCASTER...LEOLA...LITITZ...MANHEIM...MILLERSVILLE...MOUNT
JOY...NEW HOLLAND...WILLOW STREET...ANNVILLE...CORNWALL...LEBANON...
MYERSTOWN...PALMYRA...ASHLAND...FRACKVILLE...MAHANOY CITY...
MINERSVILLE...POTTSVILLE...SCHUYLKILL HAVEN...SHENANDOAH...ST. CLAIR
AND TAMAQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STATE
COLLEGE PA.
&&
LAT...LON 4074 7577 4064 7599 4059 7602 4052 7624
4049 7642 4023 7603 3973 7615 3973 7665
4018 7663 4020 7658 4031 7662 4051 7661
4056 7654 4066 7670 4080 7632 4093 7625
4095 7619 4090 7599
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 12:52 PM EDT, 50 minutes earlier.
Area forecast discussion, Sep 30, 12:52 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1252 PM EDT THU SEP 30 2010
.SYNOPSIS...
A DEEP PLUME OF MOISTURE ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM NICOLE WILL CONTINUE TO FOCUS INTO CENTRAL PENNSYLVANIA AND
BRING MODERATE TO HEAVY RAINFALL TO THE AREA THROUGH TONIGHT.
EXCESSIVE RAINFALL OVER EASTERN PENNSYLVANIA WILL LIKELY CAUSE
EXTENSIVE FLOODING. THE STORM SYSTEM WILL LIFT NORTH INTO NEW
ENGLAND ON FRIDAY...ALLOWING A COOLER AND DRIER AIR MASS TO
OVERSPREAD THE STATE. BELOW NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
HEAVY/EXCESSIVE RAINFALL EVENT WELL UNDERWAY ACROSS CENTRAL
PENNSYLVANIA THIS MORNING. WV/IR SATL IMAGERY SHOWS LONG-FETCH
TROPICAL MOISTURE PLUME STREAMING NWD INTO THE REGION...WITH SATL
DERIVED TOTAL PWAT VALUES OVER 200 PCT ABV NORMAL ACROSS THE MID-
ATLC STATES. THE LATEST RUC DATA SHOWS A SFC WAVE LIFTG NWD OVR VA
WHICH SHOULD CONT TO RIDE NWD THRU PA ALONG QUASI-STNRY N-S FNTL
ZONE AND INTO NY BY THIS EVE. A SECOND LOW...THE REMNANT CIRC
ASSOCD WITH T.S. NICOLE...WILL FOLLOW FOR TONIGHT AND SLIDE EWD
OFF THE DELMARVA BY FRI MORNG.
INTENSE TROPICAL RAINFALL RATES CONFINED WITHIN A NARROW CORRIDOR
EXTENDING DUE NORTH FROM THE CHESAPEAKE BAY HAVE RESULTED IN RNFL
AMTS OF 2-5" OVER PORTIONS OF THE LANCASTER/YORK/LEBANON/SCHUYLKILL
COS BASED ON RADAR ESTIMATES AND OBSERVED REPORTS. TAKING INTO
ACCOUNT THE OBSERVED PRECIPITATION AND 24HR FCST AMNTS THRU 12Z
FRI...WHICH WERE COMPRISED OF A RFC/HPC/EC/GFS/GEM BLEND...STORM
TOTALS WILL LIKELY NEAR 8 TO 10 INCHES OVER PORTIONS OF SERN
PA/LOWER SUSQ VLY. THESE EXCESSIVE TO POTENTIALLY RECORD-BREAKING
RAINFALL AMNTS ARE IN-LINE WITH THE HIGHLY ANOMALOUS LARGE SCALE
SYNOPTIC CONDITIONS AND HEAVY RAIN INGREDIENTS WHICH HAVE BEEN
ADVERTISED FOR SEVERAL DAYS.
THE INCREASINGLY DANGEROUS..TORRENTIAL RAINS FOCUSED OVER THE LWR
SUSQ VLY RVR BASIN WILL LIKELY LEAD TO SIGNIFICANT FLOODING ALONG
SMALLER STREAMS AND TRIBUTARIES. FURTHER WEST...MINOR TO MODERATE
FLOODING IS POSSIBLE. BASED ON LATEST RFC GUID...HAVE EXTENDED THE
FLOOD WATCH UNTL 00Z SAT /SEE HYDRO SECTION FOR MORE DETAILS/.
A SECONDARY THREAT FOR LOW-TOPPED ROTATING STORMS IS EVOLVING OVER
THE FAR SERN COS WITH 70 DEW PTS INTO LNS/THV/MDT. ENVIRONMENT IS
CHARACTERIZED BY VERY STRONG SHEAR AND WEAK INSTABILITY. REGIONAL
VWP/S TO THE SOUTH ARE SHOWING 60+KTS AT 850MB. A TORNADO WATCH
HAS BEEN COORDINATED WITH SPC AND WILL BE ISSUED SHORTLY FOR OUR 5
SERN-MOST COS.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS THE SFC LOW MOVES RAPIDLY TO THE N/NE THIS AFTN...IT SHOULD
ALLOW DRIER AIR TO PUNCH IN FROM THE SSW. THIS SHOULD EFFECTIVELY
END THE RAIN OVER THE S AND W. ONLY SCT SHRA ARE EXPECTED THERE
AFT 21Z. BUT THE FRONT WILL HANG UP OVER OUR ERN ZNS THROUGH THE
NIGHT...AND COULD LINGER LIGHT RAIN OVER THE EAST PAST MIDNIGHT.
THE LOW WILL PULL OUT ON FRIDAY AND THE GRADIENT WINDS WILL
INCREASE TO 10 TO 20 MPH OUT OF THE W. SOME GUSTS COULD BE UP TO
25 OR 30 MPH ON THE HILL TOPS AND IN THE DOWNSLOPE LAND OF THE
LOWER SUSQ VLY.
MUCH COOLER AIR WILL ARRIVE FOR SATURDAY ON WHAT LOOKS LIKE A
CLIPPER...ONLY WARMER. AS THAT SHOT OF COLD HITS THE WATERS OF LK
ERIE...IT SHOULD CREATE SCT SHRA OVER THE NW MTS. IN IT/S WAKE...A
MODIFIED CANADIAN HIGH PRESSURE DOME WILL BUILD INTO THE OH VLY
AND MID ATLANTIC.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BY THE END OF THE WEEK...ALL GUIDANCE REMAINS IN AGREEMENT IN
CARVING OUT A SOLID MEAN TROUGH OVER THE ERN CONUS WITH ADDITIONAL
AMPLIFICATION EXPECTED INTO THE WEEKEND OR EARLY NEXT WEEK BEHIND
A DIGGING SHORTWAVE TROUGH/90-100KT JET DIVING SEWD FROM THE NRN
PLAINS/UPR MS VLY INTO MS/OH VLY. STRONG DIVERGENCE CONTINUES IN
THE OP 00Z ECMWF VS. 12Z GFS...WITH THE ECMWF STILL FORMING A
SIGNIFICANT CUT-OFF LOW OVER THE OH/TN VLYS BY MON. 00Z
ECMWF/CANADIAN BOTH SHOW DEEP CLOSED LOWS OVER THE ERN
STATES...WITH LOW CENTERS NOT TOO FAR FROM THE 00Z ECMWF MEAN. THE
12Z GFS AND TO A LESSER EXTENT 00/06Z GEFS MEAN ARE STILL MORE
PROGRESSIVE WITH THE ERN TROUGH. THE MODELS CONTINUE TO GO THEIR
SEPARATE WAYS THROUGH EARLY NEXT WEEK...WITH THE OP GFS
SUGGESTING A RIDGE BUILDS INTO THE EAST DOWNSTREAM OF A W/CNTRL
U.S. TROUGH /CUT-OFF LOW. MEANWHILE THE EC SHOWS TWO CLOSED
LOWS..ONE IN THE EAST AND ANOTHER IN THE SW STATES BY 12Z 6
OCT...AND PULLS A SFC LOW NWD FM THE WRN ATLC TWD THE MID ATLC
COAST BY MID-WEEK. THE 06Z GEFS ALONG WITH RECENT CONTINUITY OF
THE EC FAVORS A SIGNIFICANT NEGATIVE HGT ANOMALY/CLOSED LOW INVOF
THE OH VLY BY EARLY NEXT WEEK.
WILL CONTINUE TO USE A BLEND OF HPC/GMOS/ECMWF DATA FOR THE LATER
PERIODS GIVEN AFOREMENTIONED MDL DIFFS...HOWEVER CONFIDENCE HAS
INCREASED IN BELOW NORMAL TEMPERATURES BEGINNING DAY4/SAT BASED ON
ANOMALOUS H5 HGTS AND 850/700MB TEMPS PER THE GFS/EC ENS MEANS.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
AN AREA OF LOW PRESSURE RIDING UP THE EAST COAST WILL CONTINUE TO
PRODUCE WIDESPREAD MODERATE TO HEAVY RAIN ACROSS ALL OF CENTRAL PA
AND THE SUSQUEHANNA RIVER VALLEY THROUGH EARLY THIS EVENING.
WIDESPREAD IFR CIGS AND VSBYS...WITH AREAS OF LIFR/VLIFR CIGS ACROSS
THE SUSQUEHANNA VALLEY AND WRN MTNS OF PENN WILL PERSIST INTO
TONIGHT.
A WARM FRONT NEAR THE SURFACE HAS PUSHED NORTHWARD TO NEAR
INTERSTATE 81 AT 16Z. THIS BOUNDARY WITH TEMPERATURES WILL PUSH A
BIT FURTH TO THE NORTH AND WEST THIS AFTERNOON. THIS COULD ALLOW
CIGS TO RISE SIGNIFICANTLY THERE AT TIMES AFTER 18Z. HOWEVER...THIS
UNSTABLE AIR MASS COULD ALSO SPAWN SCT STRONG/ROTATING LOW-TOPPED
TSRA. MOVMT OF TSRA CELLS WILL BE QUICKLY /45KTS/ FROM SOUTH TO
NORTH...AS WINDS OF 40-50 KTS FROM THE SSE ARE PRESENT WITHIN 2 KFT
AGL.
CURRENTLY COORDINATING WITH SPC TO ISSUE A TORNADO WATCH FOR 5 OF
OUR SE COUNTIES...AND ADJACENT SERN PA. DETAILS OUT SHORTLY.
GIVEN THE UNCERTAINTY OF CONVECTION...WILL HANDLE WITH A CB
APPENDAGE AT KMDT FOR NOW. ANOTHER CONCERN WILL BE POTENTIAL OF LOW
LVL WIND SHEAR...AS THE POWERFUL LOW LVL JET LIFTS ACROSS EASTERN PA
TODAY. LLWS CRITERIA MOST LIKELY TO BE MET AT KIPT DUE TO LOCAL
TOPOGRAPHIC EFFECTS. HOWEVER...CAN/T RULE IT OUT ELSEWHERE.
AS LOW LIFTS NORTH OF THE REGION...WINDS WILL SHIFT TO THE NORTHWEST
AT MOST TAF SITES DURING THE AFTN AND EARLY EVENING. GENERALLY
IMPROVING CONDS EXPECTED TONIGHT...AS LAST OF THE RAIN TAPERS OFF
ACROSS EASTERN PA. HOWEVER...RESIDUAL LOW LVL MOISTURE ASCENDING THE
MTNS WILL LIKELY KEEP LOW /IFR/ CIGS GOING AT KBFD AND KJST.
OUTLOOK...
FRI...IFR TO MVFR...MAINLY IN THE MORNING ACROSS THE NRN AND WRN
MTNS OF PENN. VFR TO MVFR ON THE AFTERNOON WITH A GUSTY NW
WIND.
SAT...NO SIG WX EXPECTED.
SUN...MVFR/SHOWERS POSS KJST.
MON...NO SIG WX EXPECTED.
&&
.HYDROLOGY...
24-HR FCST PRECIPITATION RANGES FROM 0.50-1.5" OVER THE ALLEGHENY
RIVER BASINS...2-3" ACROSS THE WEST BRANCH/JUNIATA BASINS AND 4-6"
IN THE LOWER MAIN STEM SUSQ BASIN. TAKING INTO ACCOUNT OBSERVED
PRECIPITATION THIS MORNING...STORM TOTALS OF UP TO 10 INCHES ARE
POSSIBLE OVER THE LOWER MAIN STEM SUSQ BASIN.
CURRENT MARFC FCSTS MINOR TO MODERATE FLOODING IN THE LOWER TRIBS
OF THE MAIN STEM SUSQ...WITH SIGNIFICANT/MAJOR FLOODING POSSIBLE
ALONG THE CONESTOGA. MANY OF THE LARGER RIVERS AND STREAMS ARE
EXPECTED TO SWELL TO NEAR BANKFULL LEVELS AND APPROACH FLOOD
STAGES BY FRIDAY AFTERNOON.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR PAZ006-012-018-019-
025>028-034>037-041-042-045-046-049>053-056>059-063>066.
&&
SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...DANGELO
LONG TERM...LAMBERT/STEINBUGL
AVIATION...FITZGERALD/LAMBERT
HYDROLOGY...STEINBUGLHazardous weather outlook, Sep 30, 12:43 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1243 PM EDT THU SEP 30 2010 PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-056-063- 064-011645- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 1243 PM EDT THU SEP 30 2010 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING. PAZ057>059-065-066-011645- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 1243 PM EDT THU SEP 30 2010 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 689 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...HEAVY RAINFALL AND FLOODING. PAZ004-005-010-011-017-024-033-011645- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1243 PM EDT THU SEP 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING. MS
In the hours before
Special weather statement, Sep 30, 10:05 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1005 AM EDT THU SEP 30 2010
PAZ058-059-065-066-301500-
LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
1005 AM EDT THU SEP 30 2010
...HEAVY SHOWERS WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL
AFFECT CENTRAL LANCASTER...EASTERN LEBANON...SOUTH CENTRAL
SCHUYLKILL AND SOUTHEASTERN YORK COUNTIES THROUGH 11 AM EDT...
AT 1002 AM EDT...HEAVY SHOWERS WITH STRONG WIND GUSTS WERE LOCATED
FROM MYERSTOWN TO 15 MILES SOUTHEAST OF RED LION...MOVING NORTH AT
45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL BE NEAR SHENKS FERRY AROUND 1010 AM...SUMMIT STATION AROUND 1020
AM...POTTSVILLE AROUND 1030 AM...NEW PHILADELPHIA AROUND 1040 AM...
SAND HILL AROUND 1050 AM AND MINERSVILLE AROUND 1100 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 283...I-78 BETWEEN
MILE MARKERS 5 AND 8...I-81 BETWEEN MILE MARKERS 98 AND 113.
LAT...LON 3972 7655 4036 7646 4067 7647 4073 7606
4057 7608 4052 7624 4049 7642 4030 7612
3972 7625
FORECASTER: LAMBERTSpecial weather statement, Sep 30, 12:45 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1245 PM EDT THU SEP 30 2010
PAZ066-301715-
LANCASTER PA-
1245 PM EDT THU SEP 30 2010
...A HEAVY SHOWER WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL
AFFECT CENTRAL LANCASTER COUNTY...
AT 1244 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR WILLOW
STREET...MOVING NORTH AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS HEAVY SHOWER. THIS
SHOWER WILL BE NEAR SMITHVILLE AROUND 1250 PM...WILLOW STREET AROUND
100 PM...ROTHSVILLE AROUND 110 PM AND EPHRATA AROUND 120 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
LAT...LON 3979 7628 3981 7632 3982 7634 3987 7637
4017 7639 4020 7613 3978 7614 3977 7626
FORECASTER: LAMBERTSpecial weather statement, Sep 30, 12:51 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1251 PM EDT THU SEP 30 2010
PAZ028-050-056-057-301715-
DAUPHIN PA-JUNIATA PA-PERRY PA-SNYDER PA-
1251 PM EDT THU SEP 30 2010
...A HEAVY SHOWER WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL
AFFECT NORTHEASTERN JUNIATA...NORTHEASTERN PERRY...NORTHWESTERN
DAUPHIN AND SOUTH CENTRAL SNYDER COUNTIES THROUGH 115 PM EDT...
AT 1247 PM EDT...A HEAVY SHOWER WITH LOCALIZED STRONG WIND GUSTS
WAS NEAR ENOLA...MOVING NORTH AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS EMBEDDED HEAVIER SHOWER.
THIS SHOWER WILL BE NEAR MONTGOMERY FERRY AROUND 1255
PM...MILLERSBURG AROUND 100 PM...LIVERPOOL AROUND 105 PM AND FREMONT
AROUND 115 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 322/22.
LAT...LON 4073 7713 4075 7691 4066 7691 4064 7694
4062 7694 4061 7691 4035 7692 4034 7693
4034 7712
FORECASTER: LAMBERTLocal storm report, Sep 30, 1:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
107 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD MECHANICSBURG 40.21N 77.01W
09/30/2010 CUMBERLAND PA TRAINED SPOTTER
WATER COVERING HOGESTOWN RD. HOGESTOWN RUN AT BANKFULL
AND BEGINNING TO SPILL OVER.
&&
JAKSpecial weather statement, Sep 30, 1:13 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 113 PM EDT THU SEP 30 2010 PAZ028-056-063-301745- CUMBERLAND PA-JUNIATA PA-PERRY PA- 113 PM EDT THU SEP 30 2010 ...A HEAVY SHOWER WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL AFFECT CENTRAL JUNIATA...CENTRAL PERRY AND NORTH CENTRAL CUMBERLAND COUNTIES THROUGH 145 PM EDT... AT 110 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR CARLISLE... MOVING NORTH AT 45 MPH. LOCALIZED WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS HEAVY SHOWER. THIS SHOWER WILL BE NEAR LOYSVILLE AROUND 120 PM...ICKESBURG AROUND 130 PM AND PORT ROYAL AROUND 140 PM. THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 218 AND 223. THIS WILL ALSO IMPACT ROUTE 322/22. LAT...LON 4058 7745 4059 7720 4020 7721 4021 7738 FORECASTER: LAMBERT
Special weather statement, Sep 30, 1:27 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT THU SEP 30 2010
PAZ065-066-301800-
LANCASTER PA-YORK PA-
127 PM EDT THU SEP 30 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES...
AT 122 PM EDT...A STRONG SHOWER WITH ROTATION WAS 21 MILES SOUTHEAST
OF RED LION...MOVING NORTH AT 65 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR SHENKS FERRY AROUND 135 PM...WILLOW STREET AROUND 140 PM...
LANCASTER AROUND 145 PM...EAST PETERSBURG AROUND 150 PM AND LITITZ
AROUND 155 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.
LAT...LON 4021 7652 4023 7613 3971 7629 3971 7636
3972 7637
FORECASTER: DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:23 AM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Sep 30, 7:50 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill, York | 3 hr |
| Sep 30, 8:28 AM EDT | Areal Flood Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 12 hr |
| Sep 30, 8:58 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 62 min |
| Sep 30, 10:05 AM EDT | Special Weather Statement | CTP | Lancaster, Schuylkill | 55 min |
| Sep 30, 10:31 AM EDT | Areal Flood Warning | CTP | Adams, Columbia, Cumberland, Dauphin, Juniata, Lebanon and 9 more | 10 hr |
| Sep 30, 10:38 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 37 min |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Lancaster, York | 34 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Cumberland, York | 28 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 34 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 41 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Dauphin | 41 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Clinton | 17 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Centre, Snyder, Union | 22 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Perry | 17 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Cumberland | 17 hr |
| Sep 30, 11:38 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 8 more | 16 hr |
| Sep 30, 12:45 PM EDT | Special Weather Statement | CTP | Lancaster | 30 min |
| Sep 30, 12:51 PM EDT | Special Weather Statement | CTP | Snyder | 24 min |
| Sep 30, 1:13 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 32 min |
| Sep 30, 1:18 PM EDT | Tornado Warning | CTP | Juniata, Perry, Snyder | 27 min |
| Sep 30, 1:27 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
| Sep 30, 2:26 PM EDT | Special Weather Statement | CTP | Lebanon | 34 min |
| Sep 30, 3:30 PM EDT | Areal Flood Warning | CTP | Centre, Clearfield, Clinton | 4 hr |
| Sep 30, 6:14 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon, Northumberland, York | 61 min |
| Sep 30, 6:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 49 min |
| Sep 30, 7:24 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.